MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PLEURAL DRAINAGE SYSTEM INSERTION; PATIENT CARE SUCTION APPARATUS

BARD ACCESS SYSTEMS PLEURAL DRAINAGE SYSTEM INSERTION; PATIENT CARE SUCTION APPARATUS
Model Number 4992506
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not yet returned.
 
Event or Problem Description
Facility reported to the sales rep that the physician was implanting the device and cut off the y-port and left the stylet inside the catheter.The physician and the nurse stated the stylet and the catheter is the same color, if it were a different color, physician and nurse would have detected the sytlet more easily.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the stylet was cut and left in the catheter was considered use related.Although no physical sample was returned for investigation, the reported event was determined to be associated with misuse of the device and not following the instructions outlined in the ifu.It was reported that the complainant cut off the y-port and left the stylet inside the catheter.The ifu contains three possible placement techniques (i.E.Antegrade tunnel insertion procedure, retrograde tunnel insertion procedure, over the wire insertion procedure).The ifu states, "remove stylet from catheter." in the case of antegrade and retrograde tunnel insertion procedure and "remove the guidewire and stylet from the catheter as a unit." for the over the wire insertion procedure.After stylet removal, the subsequent step in the ifu states, "cut catheter below y-connector".Based on the reported event, no manufacturing issues were suspect in the affected device.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
PLEURAL DRAINAGE SYSTEM INSERTION
Common Device Name
PATIENT CARE SUCTION APPARATUS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6804406
Report Number3006260740-2017-01364
Device Sequence Number16177627
Product Code DWM
UDI-Device Identifier00801741045073
UDI-Public(01)00801741045073
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4992506
Device Catalogue Number4992506
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1